Journal of the Korean Pediatric Society 1993;36(3):320-327.
Published online March 15, 1993.
The Side Effects of Antiepileptic drugs in Epileptic Children Treated withMonotherapy
Kon-Hee Lee, Hae-Sun Yoon
Department of Pediatrics, College of Medicine, Hallym University, Seoul, Korea
간질 환아에서 항경련제 단독 투여시 부작용에 대하여
이건희, 윤혜선
한림대학교 의과대학 소아과학교실
Abstract
The goal of therapy of epileptic children is to control of seizures with minimal side effects of antiepileptic drug(AED). The relationship between side effects, serum levels and doses of AED were examined prospectively in 72 epileptic children who received monotherapy with phenobarbital, phenytoin, valproate, or carbamazepine for 6 to 26 months. Our results were as follows: 1) Side effects were observed in 59.7% of all patients ; in decreasing order, behavioral(41.6)>digestive(25.0%)>others(22.2%)>neurologic(11.1%). 2) The most common side effects in children treated with phenobarbital (PB) was behavioral(54.2%): these included hyperacitivity, drowsiness and serum level of PB(P<0.05). 3) Common side efects in patients receiving carbamazepine(CBZ) were behavioral(52.0%) and digestive(52.2%); behavioral disorders included drowsiness and sleeping which showed significance with dosage of CBZ(P<0.05) and weight gain. Other side effects were dizziness, headache, diplopia, tremor, pallor, durg eruption, alopecia, aggravated acne etc. 4) The most common side efect in children treated with valproate(VPA) was pallor which showed significance with dosage of VPA(P<0.05). Abdominal pain had <0.05 significance with serum level of VPA, and Other side effects were anemia and weight gain. 5) In 83.3% of all patients, they had no side effects or could tolerate mild side effects. But in 12.5% of patients, the side effects disappeared when dosages were reduced, and AED had to be withdrawn in only 4.2% of patients.
Key Words: Side effects of Antiepileptic drugs, Serum levels and Doses of AED, Monotherapy


METRICS Graph View
  • 1,562 View
  • 4 Download


Close layer
prev next